Alert archive / California / Wind Advisories in 2009
Wind Advisory 24, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 27, 2009, 2:59 AM PDT for 4 counties in California. It took effect at Oct 27, 2009, 10:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2009, 2:59 AM PDT (09:59 UTC)
- In effect from
- Oct 27, 2009, 10:00 PM PDT
- Expired
- Oct 28, 2009, 4:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6327 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 270959 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 259 AM PDT TUE OCT 27 2009 ...STRONG ONSHORE WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... ...GUSTY OFFSHORE WINDS FOR NORTHERN AREAS LATE TONIGHT THROUGH WEDNESDAY... .A STRONG TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE GREAT BASIN TODAY AND INTO THE SOUTHERN ROCKIES WEDNESDAY. THIS WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH THIS EVENING...AND WEAKER OFFSHORE WINDS TO NORTHERN AREAS LATE TONIGHT THROUGH WEDNESDAY. CAZ055-056-058-060>062-272100- /O.EXT.KSGX.HW.W.0008.091027T1800Z-091028T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 259 AM PDT TUE OCT 27 2009 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH THIS MORNING WITH GUSTS TO 60 MPH AT TIMES THIS AFTERNOON THROUGH EARLY EVENING. WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES AND NEAR THE ADJACENT DESERT FOOTHILLS. IN THE DESERTS...THE STRONG WINDS WILL CAUSE AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES NEAR ZERO AT TIMES. THE WINDS WILL DIMINISH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ048-057-272100- /O.NEW.KSGX.WI.Y.0024.091028T0500Z-091028T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 259 AM PDT TUE OCT 27 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT WEDNESDAY. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
6 follow-up statements
000 WWUS76 KSGX 272011 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PDT TUE OCT 27 2009 ...STRONG ONSHORE WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... ...GUSTY OFFSHORE WINDS FOR NORTHERN AREAS LATE TONIGHT THROUGH WEDNESDAY... .A STRONG TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE GREAT BASIN TODAY AND MOVE INTO THE SOUTHERN ROCKIES WEDNESDAY. THIS WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH THIS EVENING...AND WEAKER OFFSHORE WINDS TO NORTHERN AREAS LATE TONIGHT THROUGH WEDNESDAY. CAZ055-056-060-061-280415- /O.EXB.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 111 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON WITH GUSTS TO 60 MPH AT TIMES THROUGH EARLY EVENING. WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES AND NEAR THE ADJACENT DESERT FOOTHILLS. BY LATE EVENING...THE FLOW WILL BECOME NORTH TO NORTHEAST AND BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ058-062-280415- /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 111 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON WITH GUSTS TO 60 MPH AT TIMES THROUGH EARLY EVENING. WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES AND NEAR THE ADJACENT DESERT FOOTHILLS. IN THE DESERTS...THE STRONG WINDS WILL CAUSE AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES NEAR ZERO AT TIMES. THE WINDS WILL DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ048-057-280415- /O.EXT.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 111 PM PDT TUE OCT 27 2009 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT WEDNESDAY. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$
000 WWUS76 KSGX 280411 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PDT TUE OCT 27 2009 ...GUSTY NORTH WINDS FOLLOWING THE PASSAGE OF A STRONG COLD FRONT TONIGHT... CAZ062-280900- /O.EXA.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN DIEGO COUNTY DESERTS- 911 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL SHIFT TO THE NORTH THIS EVENING AND GUST TO 60 MPH AT TIMES. STRONGEST WINDS WILL BE ON THE EASTERN SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS AND INTO THE ADJACENT DESERT FOOTHILLS. THE WINDS WILL BECOME NORTH TO NORTHEAST WITH THE PASSAGE OF A STRONG COLD FRONT. GUSTY NORTH WINDS FROM 15 TO 25 MPH WILL GUST TO 45 MPH AT TIMES THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ055-056-060-061-280900- /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ /O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 911 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. WINDS HAVE SHIFTED TO THE NORTH BEHIND A STRONG COLD FRONT THIS EVENING. GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ058-280515- /O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN DIEGO COUNTY MOUNTAINS- 911 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS EVENING WITH GUSTS TO 60 MPH AT TIMES THROUGH 10 PM. THE WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING AND DECREASE OVERNIGHT. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ048-057-280900- /O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 911 PM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MOEDE
000 WWUS76 KSGX 280448 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 948 PM PDT TUE OCT 27 2009 ...STRONG NORTH WINDS FOLLOWING THE PASSAGE OF A STRONG COLD FRONT TONIGHT... GUSTY WINDS WILL CONTINUE OVERNIGHT IN THE WAKE STRONG UPPER LEVEL TROUGH AND SURFACE COLD FRONT. SUSTAINED WINDS FROM 15 TO 30 MPH ARE LIKELY WITH GUSTS TO 45 MPH AT TIMES. CAZ055-056-060>062-281300- /O.EXP.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ /O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 948 PM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. NORTH WINDS FROM 15 TO 30 MPH WILL GUST TO 45 MPH AT TIMES THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-280600- /O.EXP.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/ SAN DIEGO COUNTY MOUNTAINS- 948 PM PDT TUE OCT 27 2009 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE DECREASED IN THE SAN DIEGO MOUNTAINS THIS EVENING BELOW WIND WARNING CRITERIA. $$ CAZ048-057-281300- /O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 948 PM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MOEDE
000 WWUS76 KSGX 280849 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 149 AM PDT WED OCT 28 2009 ...GUSTY NORTH WINDS FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS THROUGH MID AFTERNOON... ...PATCHY FROST FOR THE APPLE AND LUCERNE VALLEYS FOR LATE TONIGHT THROUGH EARLY THURSDAY... .A STRONG TROUGH OF LOW PRESSURE OVER THE ROCKIES WILL BRING GUSTY NORTH WINDS TO THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS TODAY. COLD OVERNIGHT TEMPERATURES NEAR FREEZING WITH PATCHY FROST IS POSSIBLE IN THE UPPER DESERTS LATE TONIGHT THROUGH EARLY THURSDAY. CAZ060-281800- /O.CAN.KSGX.WI.Y.0024.000000T0000Z-091029T0000Z/ /O.NEW.KSGX.FR.Y.0002.091029T0900Z-091029T1500Z/ APPLE AND LUCERNE VALLEYS- 149 AM PDT WED OCT 28 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. THE WIND ADVISORY HAS BEEN CANCELLED. TEMPERATURES WILL FALL TO NEAR FREEZING IN PORTIONS OF THE APPLE AND LUCERNE VALLEYS LATE TONIGHT THROUGH EARLY THURSDAY WITH 4 TO 6 HOURS OF TEMPERATURES NEAR FREEZING WITH PATCHY FROST POSSIBLE IN COLDER...WIND SHELTERED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ055-056-061-062-281000- /O.CAN.KSGX.WI.Y.0024.000000T0000Z-091029T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 149 AM PDT WED OCT 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF NORTH WINDS WITH GUSTS TO 35 MPH WILL CONTINUE THIS MORNING. $$ CAZ048-057-281800- /O.EXT.KSGX.WI.Y.0024.000000T0000Z-091028T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 149 AM PDT WED OCT 28 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH MID AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
000 WWUS76 KSGX 281735 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1035 AM PDT WED OCT 28 2009 ...GUSTY NORTH WINDS FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS THROUGH MID AFTERNOON... ...PATCHY FROST FOR THE APPLE AND LUCERNE VALLEYS FOR LATE TONIGHT THROUGH EARLY THURSDAY... .A STRONG TROUGH OF LOW PRESSURE OVER THE ROCKIES WILL BRING GUSTY NORTH WINDS TO THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS TODAY. LOW OVERNIGHT TEMPERATURES NEAR FREEZING WITH PATCHY FROST IS POSSIBLE IN THE UPPER DESERTS LATE TONIGHT THROUGH EARLY THURSDAY. CAZ060-290200- /O.CON.KSGX.FR.Y.0002.091029T0900Z-091029T1500Z/ APPLE AND LUCERNE VALLEYS- 1035 AM PDT WED OCT 28 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. TEMPERATURES WILL FALL TO NEAR FREEZING IN PORTIONS OF THE APPLE AND LUCERNE VALLEYS LATE TONIGHT THROUGH EARLY THURSDAY WITH 4 TO 6 HOURS OF TEMPERATURES NEAR FREEZING. PATCHY FROST WILL BE POSSIBLE IN COLDER...WIND SHELTERED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ048-057-282300- /O.CON.KSGX.WI.Y.0024.000000T0000Z-091028T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1035 AM PDT WED OCT 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH MID AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$
000 WWUS76 KSGX 282255 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 355 PM PDT WED OCT 28 2009 ...PATCHY FROST FOR THE APPLE AND LUCERNE VALLEYS FOR LATE TONIGHT THROUGH EARLY THURSDAY... .LOW OVERNIGHT TEMPERATURES NEAR FREEZING WITH PATCHY FROST IS POSSIBLE IN THE UPPER DESERTS LATE TONIGHT THROUGH EARLY THURSDAY. CAZ048-057-290000- /O.EXP.KSGX.WI.Y.0024.000000T0000Z-091028T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 355 PM PDT WED OCT 28 2009 ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON. $$ CAZ060-291000- /O.CON.KSGX.FR.Y.0002.091029T0900Z-091029T1500Z/ APPLE AND LUCERNE VALLEYS- 355 PM PDT WED OCT 28 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. TEMPERATURES WILL FALL TO NEAR FREEZING IN PORTIONS OF THE APPLE AND LUCERNE VALLEYS LATE TONIGHT THROUGH EARLY THURSDAY WITH 4 TO 6 HOURS OF TEMPERATURES NEAR FREEZING. PATCHY FROST WILL BE POSSIBLE IN COLDER...WIND SHELTERED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 26, 9:55 PM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Oct 26, 9:55 PM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 955 PM PDT MON OCT 26 2009 .SYNOPSIS...A STRONG LOW PRESSURE TROUGH WILL DRIVE A COLD FRONT DOWN THE WEST COAST TUESDAY AND WEDNESDAY...BRINGING STRONG WEST WINDS TO THE AREA TUESDAY AFTERNOON. BEHIND THIS COLD FRONT NORTHWEST WINDS WILL DRAW IN MUCH COLDER WEATHER WEDNESDAY. AS THE TROUGH SHIFTS EAST THURSDAY THE WINDS WILL DECREASE. FAIR AND WARMER WEATHER IS EXPECTED THIS WEEKEND UNDER A STRENGTHENING HIGH PRESSURE RIDGE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE AIRMASS WAS STILL VERY DRY THIS EVENING WITH HUMIDITIES OF 20-30 PERCENT REACHING THE COAST. SLOW LOW LEVEL MOISTURE RECOVERY OCCURS TONIGHT AND TUESDAY AHEAD OF A POTENT TROUGH MOVING INTO CENTRAL CALIFORNIA. NAM MODEL GUIDANCE SUGGESTS A MARINE LAYER DEEP ENOUGH FOR POSSIBLE LIGHT SHOWERS IN SAN DIEGO COUNTY TOMORROW...BUT THAT SEEMS OVERDONE GIVEN THE CURRENT DRY STATE OF THE ATMOSPHERE AND LACK OF CLOUDS OVER THE COASTAL WATERS. PERHAPS A FEW SPRINKLES ARE POSSIBLE TOMORROW AFTERNOON AS THE MARINE LAYER DEEPENS. THE BIG WIND EVENT IS STILL SCHEDULED TO ARRIVE TUESDAY AFTERNOON. COMPUTER MODEL PROJECTIONS SHOW A RAPID INCREASE IN WEST WINDS ACROSS THE MOUNTAINS TOMORROW AFTERNOON. SEVERAL FACTORS SUPPORT THIS SCENARIO. THERE WILL BE A BIG INCREASE IN SURFACE PRESSURE GRADIENTS TUESDAY AFTERNOON...NEARLY DOUBLE DIGIT TO THE EASTERN DESERTS. 20KFT MID LEVEL JET WINDS INCREASE TO 100 KTS LATE TUESDAY AFTERNOON OVER THE MOUNTAINS. ALSO...A STEEP THERMAL GRADIENT AND STRONG SUBSIDENCE BEHIND THE COLD FRONT WILL TRANSPORT SOME OF THIS WIND ENERGY TOWARD THE SURFACE. WITH ALL THAT...EXPECT A BURST OF STRONG WINDS IN AN 6 HOUR WINDOW BETWEEN 2 PM AND 8 PM TUESDAY...INITIALLY FROM THE WEST AHEAD OF THE COLD FRONT...THEN TURNING SHARPLY TO THE NORTH WITH THE PASSAGE OF THE COLD FRONT. HIGH WIND WARNINGS HAVE BEEN ISSUED FOR THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING. THE MID LEVEL WINDS OVER THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS DECREASE QUICKLY TUESDAY EVENING. FARTHER NORTH OVER SAN BERNARDINO COUNTY THE WINDS ALOFT REMAIN STRONGER AND SHIFT NORTHEAST. THEREFORE HAVE ISSUED THE HIGH WIND WARNING THROUGH WEDNESDAY MORNING FOR THAT AREA. ON WEDNESDAY WE WILL BE IN THE HEART OF THE COLD AIRMASS AND IT WILL BE QUITE CHILLY IN THE MOUNTAINS WHERE HIGHS WILL ONLY BE IN THE 40S. PREVAILING NORTHEAST WINDS WEDNESDAY WILL FUNNEL THROUGH THE MOUNTAIN PASSES FOR GUSTY WINDS AT TIMES...MAINLY IN AND BELOW THE CAJON PASS AND THE SANTA ANA MOUNTAINS. THE WINDS WILL DECREASE WED NIGHT AND THURSDAY. FRIDAY THROUGH SUNDAY A FAIR WEATHER HIGH PRESSURE RIDGE BUILDS OVER THE WESTERN STATES FOR GRADUAL WARMING THROUGH SUNDAY. && .AVIATION... 270400Z...STRATUS/FOG WILL NOT ARRIVE UNTIL LATE TONIGHT... GENERALLY AFTER 10Z ALONG THE COAST. ONCE IT ARRIVES...IT WILL SPREAD INLAND RAPIDLY AS THE MARINE LAYER DEEPENS FROM LESS THAN 1000 FEET TO ABOUT 2000 FEET BY MID-MORNING TUE. A BRIEF PERIOD OF DENSE FOG COULD OCCUR OVER HIGHER COASTAL TERRAIN AND THE MESAS WITH THE ONSET...BUT AFTER ABOUT 14Z...CIGS SHOULD BE AT/ABOVE 1000 FT MSL. GENERALLY BROKEN CIGS WILL OCCUR MOST OF TUE W OF THE MTNS WITH CLEARING FROM NORTH TO SOUTH LATE TUE AFTERNOON OR TUE EVENING WITH THE PASSAGE OF THE COLD FRONT. ABOVE THE MARINE LAYER...SOME CLOUDS ABOVE FL150 WILL OCCUR AT TIMES. WINDS WILL INCREASE OUT OF THE NW TUE...ESPECIALLY AFTER 18Z...AND BRING STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR TO THE MTNS AND DESERT SLOPES...LIKELY AFFECTING KPSP AND KTRM. && .MARINE... STRONG NW WINDS WITH GUSTS OVER 30 KTS AT TIMES WILL DEVELOP OVER THE COASTAL WATERS TUE AS A LOW PRESSURE TROUGH MOVES THROUGH THE AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FROM TUE AFTERNOON THROUGH WED MORNING. A BRIEF PERIOD ABOVE NORMAL SURF FROM ABOUT 290 DEGREES WITH OCCASIONAL SETS OF 8 FEET OR MORE IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING FOR THE SAN DIEGO COUNTY BEACHES SOUTH OF DEL MAR. && .FIRE WEATHER... HUMIDITIES HAVE RECOVERED SLIGHTLY THIS EVENING AND WERE IN THE TEENS AND TWENTIES IN THE VALLEYS AND MOUNTAINS. THAT RECOVERY WILL CONTINUE OVERNIGHT WILL THE SLOW RETURN OF ONSHORE FLOW AND A GRADUAL INCREASE IN HUMIDITIES THROUGH TUESDAY. STRONG ONSHORE FLOW AHEAD OF A DRY COLD FRONT WILL BRING STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS. THE COLD FRONT WILL MOVE SOUTHWARD OUT OF THE UPPER DESERTS AND INTO THE INLAND EMPIRE AND ORANGE COUNTY TUESDAY AFTERNOON...AND INTO SAN DIEGO COUNTY TUESDAY NIGHT. STRONG NORTH WINDS AND MUCH COOLER AIR IS EXPECTED BEHIND THIS FRONT...WITH GUSTY OFFSHORE FLOW THROUGH THURSDAY. THE OFFSHORE FLOW WILL BE STRONGEST IN THE NORTHERN AREAS BELOW THE CAJON PASS...THROUGH THE INLAND EMPIRE...AND IN THE SANTA ANA MOUNTAINS. THE HUMIDITY SHOULD REMAIN ABOVE 20 PERCENT IN MOST AREAS THOUGH DUE TO THE COOLER AIR. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS...SEE LAXNPWSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXMWWSGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...MOEDE AVIATION/MARINE...MAXWELL FIRE WEATHER...SCV/MOEDE
Hazardous weather outlook, Oct 26, 8:30 PM PDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PDT MON OCT 26 2009 CAZ042-043-048-050-055>058-060>062-271200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 830 PM PDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WARNING IS IN EFFECT FOR THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. STRONG WEST WINDS FROM 25 TO 25 MPH WILL GUST TO 60 MPH AT TIMES TUESDAY AFTERNOON...THEN SHIFT TO THE NORTH BEHIND THE COLD FRONT. IT WILL BE MUCH COLDER ON WEDNESDAY...ESPECIALLY IN THE MOUNTAINS. SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. ABOVE NORMAL SURF TUESDAY EVENING WITH MAX SETS OF 7 TO 9 FEET THROUGH WEDNESDAY MORNING FOR THE BEACHES SOUTH OF DEL MAR. WEDNESDAY THROUGH THURSDAY MORNING...MODERATE OFFSHORE FLOW AND GUSTY NORTHEAST WINDS IN THE ORANGE AND SAN BERNARDINO COUNTY MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:23 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 26 hr |
| Oct 26, 9:04 PM PDT | Small Craft Advisory | SGX | 4 hr | |
| Oct 27, 1:04 AM PDT | Small Craft Advisory for Winds | SGX | 32 hr | |
| Oct 27, 9:56 AM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 17 hr |
| Oct 27, 9:56 AM PDT | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 30 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.